Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Decomposition of tensor products of irreducible unitary representations
HTML articles powered by AMS MathViewer

by Detlev Poguntke PDF
Proc. Amer. Math. Soc. 52 (1975), 427-432 Request permission

Abstract:

It is shown that the tensor product of an irreducible unitary representation of a (discrete) group $G$ and an $n$-dimensional $(n < \infty )$ unitary representation of $G$ decomposes into at most ${n^2}$ irreducible subrepresentations; the multiplicity of each irreducible constituent is not greater than $n$. As an application it is shown that the restriction of an irreducible unitary representation to a subgroup of finite index is a finite sum of irreducible subrepresentations.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D10
  • Retrieve articles in all journals with MSC: 22D10
Additional Information
  • © Copyright 1975 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 52 (1975), 427-432
  • MSC: Primary 22D10
  • DOI: https://doi.org/10.1090/S0002-9939-1975-0384992-0
  • MathSciNet review: 0384992